MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ STAPHYLOSLIDE¿ LATEX TEST KIT, 100 TESTS; ANTISERA, FLUORESCENT, ALL TYPES, STAPHYLOSLIDE SPP.

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ STAPHYLOSLIDE¿ LATEX TEST KIT, 100 TESTS; ANTISERA, FLUORESCENT, ALL TYPES, STAPHYLOSLIDE SPP.
Model Number 240915
Medical Device Problem Codes Contamination (1120); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ staphyloslide¿ latex test kit, 100 tests a false positive result was obtained and contamination was observed by the laboratory personnel.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: "it would already become positive without samples and inside it would be somewhat flocculated, nothing could be read.".
 
Additional Manufacturer Narrative
Investigation summary: this statement serves to summarize findings on the recent complaint 3007316 on product 240915 (kit staphyloslide latex 100 test) lot number c18976, where it was observed that the test latex appeared to have agglutination without any test sample.Complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: the review of the device history record did not indicate any discrepancies.All release testing was satisfactory and no deviations were noted.Sample analysis: no photos or returns were available.An inspection of the retention samples did not reproduce the noted defect.Evaluations results: based on the investigation, no defect was observed.There is no systemic failure in the manufacturing process and the retention samples were satisfactory.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.Bd will continue to monitor for trending.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.No further actions will be taken as no confirmed trend has been identified.A definite root cause could not be determined.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD BBL¿ STAPHYLOSLIDE¿ LATEX TEST KIT, 100 TESTS
Common Device Name
ANTISERA, FLUORESCENT, ALL TYPES, STAPHYLOSLIDE SPP.
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12084377
Report Number1119779-2021-01075
Device Sequence Number11168363
Product Code GTN
UDI-Device Identifier00382902409151
UDI-Public00382902409151
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number240915
Device Catalogue Number240915
Device Lot NumberC18976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown